Wildfire, Collingsworth
- When
- March 10, 12:00 PM CST to 3:00 PM CST
- Where
- Collingsworth forecast zone
- Reported by
- Fire Department/Rescue
- Coordinates
- 34.965, -100.270 (the zone’s center; the record gives no point)
A wildfire started at 1200 CST approximately eight miles south southeast of McLean in extreme northwestern Collingsworth County. The wildfire burned six hundred and forty acres and was contained around 1500 CST.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
A wildfire started at 1200 CST approximately eight miles south southeast of McLean in extreme northwestern Collingsworth County. The wildfire burned six hundred and forty acres and was contained around 1500 CST. One home was saved...and there were no damage or injuries reported. The cause of the wildfire was determined to be welding equipment use.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Mar 10, 11:33 AM CST, 27 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 1233 PM CDT MON MAR 10 2008 .AVIATION... VFR CONDITIONS ARE ANTICIPATED THROUGH THE TAF PERIOD. A FEW HIGH BASED CU ARE EXPECTED THIS AFTERNOON...BUT OTHERWISE...ONLY CIRRUS IS FORECAST THROUGH MIDNIGHT. AFTER MIDNIGHT...MID LEVEL CLOUDS WILL BEGIN TO INCREASE AS A FAST MOVING SHORTWAVE TROF MOVES OUT OF THE ROCKIES. SOUTHWEST WINDS WILL INCREASE OVERNIGHT AS THE LEE TROF INTENSIFIES AHEAD OF THIS SHORTWAVE. I KEPT WINDS A BIT STRONGER OVERNIGHT THAN THE PREVIOUS FORECAST...SO WIND SHEAR REMARKS WERE NOT RETAINED AT THIS TIME. JOHNSON && .PREV DISCUSSION... /ISSUED 1124 AM CDT MON MAR 10 2008/ UPDATE... DID AN UPDATE TO PREVIOUS FORECAST AND GRIDS THIS AFTERNOON MAINLY TO REMOVE AFTERNOON WORDING TO THE WINDS...AND TO ADJUST HOURLY TEMPS AND DEW POINTS TO MAKE REPRESENTATIVE OF CURRENT CONDITIONS AND TRENDS. OTHERWISE...FORECAST AND GRIDS LOOK ON TRACK AND NO OTHER CHANGES NEEDED AT THIS TIME. PUBLIC AND FIRE WEATHER FORECASTS AND PRODUCTS WILL BE SENT SHORTLY. SCHNEIDER PREV DISCUSSION... /ISSUED 651 AM CDT MON MAR 10 2008/ AVIATION... LIGHT NW FLOW ALOFT WILL DIRECT ONLY CI AND AC TOWARD TERMINALS THIS MRNG. SFC WINDS WILL BE LIGHT AND VARIABLE THRU MID-MRNG...DUE TO INFLUENCE OF SFC RDG EXTENDING INTO PNHDLS FROM ERN NEBR. BY THIS AFTN...SFC RDG WILL MOVE E...ALLOWING SFC TROF TO DEEPEN OVER ERN NM. RESULT WILL BE LIGHT SLY AND SWLY SFC WINDS. EXPECT HI-BASED CU TO DEVELOP THIS AFTN...AS MODEST INSTBY DEVELOPS DUE TO INCREASING H7 THETA-E. SHORTWAVE TROF DROPS SEWD INTO NWRN TX PNHDL THIS EVE...WITH SLY WINDS CONTINUING. SHORTWAVE EXPECTED TO INDUCE DEVELOPMENT OF LOW- LEVEL JET...RESULTING IN AREAS OF LOW-LEVEL WIND SHEAR AFTER 06Z TUE. VFR FCST CONTINUES NEXT 24 HOURS. COCKRELL PREV DISCUSSION... /ISSUED 149 AM CDT MON MAR 10 2008/ DISCUSSION... MID AND UPPER LEVEL SHORT WAVE TROUGH TO THE SOUTH OF THE TEXAS PANHANDLE WILL CONTINUE TO MOVE EAST AWAY FROM THE AREA TODAY. ANY SHOWERS AND THUNDERSTORMS ARE EXPECTED TO REMAIN SOUTHEAST OF THE AREA...SO WILL LEAVE THE FORECAST DRY. NEXT SMALL SHORT WAVE TROUGH WILL MOVE SOUTHWARD INTO EASTERN NEW MEXICO BY TUESDAY MORNING...BUT THIS WAVE SHOULD NOT BRING MUCH EXCEPT FOR SOME MID AND HIGH CLOUDS TO THE PANHANDLES. NEXT SHORT WAVE TROUGH CROSSES THE ROCKIES INTO THE CENTRAL AND SOUTHERN HIGH PLAINS BY WEDNESDAY NIGHT IN THE FAST WEST TO NORTHWEST FLOW ALOFT. THIS SYSTEM MAY NOT HAVE A WHOLE LOT OF MOISTURE TO WORK WITH...BUT IT STILL COULD TOUCH OFF A FEW SHOWERS...SO HAVE LEFT THE POPS AS IS FOR WEDNESDAY NIGHT. UPPER LEVEL RIDGE OF HIGH PRESSURE IS STILL EXPECTED TO MOVE WESTWARD AND WILL ALIGN ITSELF OFF OF THE WEST COAST BY EARLY IN THE WEEKEND. THIS WILL ENCOURAGE DOWNSTREAM TROUGHING OVER THE ROCKIES. A SHORT WAVE TROUGH IS EXPECTED TO DIVE SOUTHEAST THROUGH THE ROCKIES AND HELP DEVELOP A LARGER MEAN TROUGH OVER THE WESTERN U.S. THIS LEAD SHORT WAVE IS FORECAST TO COME OUT IN PIECES ACROSS THE HIGH PLAINS BY SUNDAY. AS THESE PIECES OF UPPER LEVEL ENERGY MOVE ONTO THE PLAINS...THEY WILL MEET UP WITH INCREASING LOW LEVEL MOISTURE WHICH COULD HELP SPARK SOME SHOWERS AND THUNDERSTORMS. WE HAVE ADDED SOME POPS FOR BOTH SUNDAY AND SUNDAY NIGHT FOR THIS POSSIBILITY. MODELS DO NOT QUITE AGREE ON THE STRENGTH OF THE UPPER LEVEL SHORT WAVE WHICH HELPS TO CARVE OUT THE TROUGH OVER THE WEST...BUT WITH SOUTHWEST FLOW ALOFT ACROSS THE PANHANDLES...ANY PIECE OF VORT MAX OR SHORT WAVE TROUGH COULD SPARK SOME RAIN THIS TIME OF YEAR. FIRE WEATHER... THE WINDS COULD GET A LITTLE GUSTY ON TUESDAY AS THE LEE-SIDE TROUGH FORMS IN EASTERN COLORADO AND EASTERN NEW MEXICO. RH/S WILL BE DOWN AROUND 20 PERCENT AND TEMPERATURES WILL BE WARMER THAN NORMAL. THE FIRE DANGER WILL LIKELY BE ELEVATED ON THIS DAY...BUT THINK THAT CONDITIONS WILL STAY BELOW RED FLAG. && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 24/11
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CDT MON MAR 10 2008 OKZ001>003-TXZ001>020-111100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 100 PM CDT MON MAR 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... DRY SOUTHWESTERLY WINDS WILL INCREASE ON TUESDAY...RESULTING IN INCREASING FIRE DANGER ACROSS THE PANHANDLES. IN ADDITION... THUNDERSTORMS WILL BE POSSIBLE ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. JOHNSON
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2008Every state in 2008This day in weather historyWarnings in Texas, March 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 88088.